Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at May 4, 2021, 11:39 AM EDT for Monongalia County, West Virginia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2021, 11:39 AM EDT (15:39 UTC)
- Expired
- May 4, 2021, 12:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Pittsburgh, PA
County Monongalia County, WV
The radar
The Pittsburgh radar (KPBZ), 124 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 11:50 AM EDT | TSTM WND DMG | 2 E Fairmont, WV | TREE LIMBS / POWER LINE DOWN EAST OF FAIRMONT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
484
WWUS81 KPBZ 041539
SPSPBZ
Special Weather Statement
National Weather Service Pittsburgh PA
1139 AM EDT Tue May 4 2021
WVZ021-509>511-041615-
Ridges of Eastern Monongalia and Northwestern
Preston-Marion-Monongalia-Preston-
1139 AM EDT Tue May 4 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONONGALIA...WEST
CENTRAL PRESTON AND EASTERN MARION COUNTIES...
At 1138 AM EDT, a strong thunderstorm was located over Winfield, or
near Fairmont, moving east at 30 mph. Nickel sized hail and wind
gusts up to 45 mph are possible with this storm.
Locations impacted include...
Morgantown... Fairmont...
Pleasant Valley... Winfield...
Barrackville... Monongah...
Newburg... Brookhaven...
Rivesville... Grant Town...
Booth... Everettville...
This includes the following highways...
Interstate 68 in West Virginia between mile markers 1 and 4.
Interstate 79 in West Virginia between mile markers 130 and 151.
LAT...LON 3936 7990 3944 7989 3945 7994 3942 8001
3940 8003 3939 8008 3939 8009 3941 8011
3940 8012 3939 8020 3941 8024 3958 8023
3963 7982 3935 7982
TIME...MOT...LOC 1538Z 266DEG 27KT 3950 8010
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at May 4, 10:32 AM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 4, 10:32 AM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1032 AM EDT Tue May 4 2021 .SYNOPSIS... Periodic shower and thunderstorm chances are expected through Wednesday with mild temperature. && .NEAR TERM /THROUGH TONIGHT/... The late mrng update featured additional POP adjustments based on radar and high res mdl trends which indicate fairly widespread shower and thunderstorm develop from south to north as the day progresses. These are in conjunction with a shortwave traversing southwest flow aloft. The severe threat remains marginal/isolated as per increasing cloud cover limiting sfc heating and overall instability despite sfc dewpoints in the 60s. Nevertheless, mid level lapse rates and deep layer shear remain marginal for severe support and structure. The primary threats are from wind gusts and large hail that may form with mesocyclone supported cells. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... Showers and thunderstorms will remain possible until cold frontal passage Wednesday. Once this occurs, partial clearing and overall drying is anticipated as high pressure moves in behind the front. An overall quiet day is expected on Thursday, until another trough approaches the OH Valley on Thursday night which will bring the chance for precipitation back to the area. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Model ensembles then indicate periodic precip chances and cooler than average temperatures with crossing troughs in an amplified pattern late week through the weekend. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... Showers and tstms are then expected to increase in coverage this afternoon, with sufficient shear and instability lending to enhanced storm structure and organization overall. MVFR/low VFR cigs should persist, lowering to IFR or below for much of the area with the crossing front Tues night/Weds morning. .Outlook... Cig restrictions associated with a crossing cold front will likely linger early Wed, with an eventual return to VFR in building high pressure Wed PM & Thurs. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, May 4, 7:21 AM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 721 AM EDT Tue May 4 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-051130- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 721 AM EDT Tue May 4 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. SPC has outlooked the area in a Marginal Risk for severe weather. Hail and damaging wind are possible in any developing thunderstorms. The best chance for severe weather will be this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, May 4, 8:28 AM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
828 AM EDT Tue May 4 2021
OHZ068-069-041300-
Monroe-Noble-
828 AM EDT Tue May 4 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT SOUTHWESTERN MONROE AND SOUTHERN NOBLE COUNTIES...
At 828 AM EDT, a strong thunderstorm was located near Beverly, moving
east at 35 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Woodsfield... Caldwell...
Dudley... Dexter City...
Stafford... Graysville...
Harriettsville... Rinard Mills...
This includes Interstate 77 in Ohio between mile markers 18 and 25.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3973 8164 3977 8112 3958 8111 3958 8126
3960 8126 3961 8128 3959 8129 3959 8136
3960 8137 3960 8139 3963 8142 3963 8145
3965 8145 3964 8147 3958 8148 3959 8159
3966 8159 3967 8164
TIME...MOT...LOC 1228Z 268DEG 44KT 3963 8161Special weather statement, May 4, 10:13 AM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1013 AM EDT Tue May 4 2021
WVZ012-021-509-041445-
Marion-Monongalia-Wetzel-
1013 AM EDT Tue May 4 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT WEST CENTRAL MONONGALIA...CENTRAL WETZEL AND WESTERN
MARION COUNTIES...
At 1012 AM EDT, a strong thunderstorm was located over Pine Grove, or
13 miles southeast of New Martinsville, moving east at 30 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Mannington... Pine Grove...
Jacksonburg... Smithfield...
Grangeville... Wileyville...
Big Run... Folsom...
Knob Fork... Burton...
Metz... Earnshaw...
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3944 8058 3945 8058 3945 8061 3947 8065
3946 8067 3948 8067 3947 8069 3948 8072
3949 8073 3966 8073 3968 8033 3944 8032
3947 8049 3946 8051 3944 8052 3943 8053
TIME...MOT...LOC 1412Z 270DEG 27KT 3957 8064Special weather statement, May 4, 11:39 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1139 AM EDT Tue May 4 2021
WVZ021-509>511-041615-
Ridges of Eastern Monongalia and Northwestern
Preston-Marion-Monongalia-Preston-
1139 AM EDT Tue May 4 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONONGALIA...WEST
CENTRAL PRESTON AND EASTERN MARION COUNTIES...
At 1138 AM EDT, a strong thunderstorm was located over Winfield, or
near Fairmont, moving east at 30 mph. Nickel sized hail and wind
gusts up to 45 mph are possible with this storm.
Locations impacted include...
Morgantown... Fairmont...
Pleasant Valley... Winfield...
Barrackville... Monongah...
Newburg... Brookhaven...
Rivesville... Grant Town...
Booth... Everettville...
This includes the following highways...
Interstate 68 in West Virginia between mile markers 1 and 4.
Interstate 79 in West Virginia between mile markers 130 and 151.
LAT...LON 3936 7990 3944 7989 3945 7994 3942 8001
3940 8003 3939 8008 3939 8009 3941 8011
3940 8012 3939 8020 3941 8024 3958 8023
3963 7982 3935 7982
TIME...MOT...LOC 1538Z 266DEG 27KT 3950 8010The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:54 PM EDT | Tornado Warning | PBZ | Lawrence | 36 min |
| May 3, 9:29 PM EDT | Tornado Warning | PBZ | Butler, Lawrence | 31 min |
| May 4, 2:56 PM EDT | Tornado Warning | PBZ | Jefferson | 19 min |
| May 4, 6:00 PM EDT | Flash Flood Watch | PBZ | Fayette, Greene | 11 hr |
| May 4, 10:13 AM EDT | Special Weather Statement | PBZ | Wetzel | 32 min |
| May 4, 11:47 AM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 28 min |
| May 4, 8:28 AM EDT | Special Weather Statement | PBZ | Noble | 32 min |
Nearby
Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.